Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 13, 2018, 7:17 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 13, 2018, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 66 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS51 KALY 132317
SVRALY
NYC041-043-140000-
/O.NEW.KALY.SV.W.0026.180613T2317Z-180614T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
717 PM EDT WED JUN 13 2018
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northwestern Hamilton County in eastern New York...
Northern Herkimer County in eastern New York...
* Until 800 PM EDT.
* At 716 PM EDT, a severe thunderstorm was located 10 miles east of
Carthage, or 18 miles east of Fort Drum, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Hamilton and northern Herkimer Counties, including the
following locations... Hasbroucks, Nehasane, Russian Lake, Little
Rapids, Beaver River, Moshier Falls, Carter Station, Quaker Beach,
Lyon Lake and Sabattis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4405 7506 4410 7455 4376 7450 4375 7513
4410 7517
TIME...MOT...LOC 2316Z 267DEG 53KT 4404 7541
HAIL...<.75IN
WIND...60MPH
$$
SND/IAAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:01 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 13, 7:01 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Albany NY
701 PM EDT Wed Jun 13 2018
.SYNOPSIS...
Ahead of an approaching cold front, showers and
thunderstorms, some with gusty winds, will move across the region
this evening. Behind the front, cooler, drier and blustery
conditions are expected on Thursday. It will turn much warmer and
more humid for the weekend into early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 700 PM EDT...Surface warm front is in the process of
lifting northward through the region this evening. Although our
areas continues to see plenty of cloud cover thanks to the
nearby boundary, dewpoints have crept up into the 60s to around
70 thanks to a southerly flow in place. Some clearing is
expected this evening as the warm front lifts north of the
region.
Surface cold front remains upstream in the over eastern Great
Lakes, but continues to steadily progress eastward, as a strong
surface low for mid June (sub 1000 mb) slides across southern
Canada. Based on the latest 3km CAMs (HRRR/NAMNest) and
extrapolation of current MRMS imagery, a broken line of showers
and embedded thunderstorms will continue just ahead of the cold
front and head towards the area for this evening (probably
reaching our western counties around 8 PM). Although we
currently don't have any surface based CAPE in place due to the
cloud cover, upstream areas of western New York are currently
seeing 1000-2000 J/kg of CAPE according to the SPC Mesoanalysis.
As breaks occur across our area, RAP suggest northern and
western areas will see around 1000 J/kg of CAPE by late today.
There continues to be a very strong wind field in place due to
the nearby dynamic system. 0-6 bulk shear values will be 40-50
kts (according to both the NAM12 and GFS) for this evening. As a
result, any thunderstorm will be capable of producing damaging
winds, especially considering the linear storm mode expected to
be in place. The best mid-level lapse rates may remain
northwest of the region and with limited instability, hail may
not be as great as a threat (although cannot totally rule it
out).
Hi-res model output shows this line continuing to move eastward
through the area through the late evening hours. However, with
the loss of daytime heating and nocturnal effects taking over,
it's expected for the line to be weakening and exiting the area
to the east by midnight, allowing for clearing to take place.
A few lingering showers are possible for far northern areas, but
most places should be drying out. Otherwise, clouds will be
decreasing and dewpoints look to fall with lows in the 50s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Large upper level trough will be situated over the region for
Thursday as the surface storms exits across northern New England
and into Atlantic Canada. The combination of both good mixing
and a strong pressure gradient in place will allow for gusty
winds on Thursday. Westerly winds may gust 25 to 40 mph,
especially for the high terrain and areas of channeled flow.
With the cyclonic flow in place, there could be a few showers
for the Adirondacks and southern Greens, but limited moisture
will keep these fairly isolated to scattered. Temps aloft will
be rather cool thanks to the upper trough in place, so temps
will range from the upper 50s over the Adirondacks to the upper
70s across far southern areas.
Surface high pressure building into the area will allow winds to
diminish for Thursday night into Friday, and dry weather is
expected through the remainder of the short term period with the
high in control. Lows will be in the mid 40s to mid 50s for
Friday and Saturday nights with clear skies and Highs on Friday
will be in the upper 60s to upper 70s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Long term begins with an exiting 500mb trough which will be replaced
by anomalously high heights at 500mb. Saturday should begin cool
with low dewpoints, but as ridge begins to build in later in the
day, temperatures should warm into the low to mid 80s in the lower
elevations with highs in the 70s in the higher terrain.
For Sunday into early Monday, the 500mb heights continue to rise.
850 temperatures rise to around +17C on Sunday and +22 on Monday.
This warm ridge will lead to well above normal temperatures Sunday
and Monday with highs on Sunday forecast to be in the mid to upper
80s most places, and highs on Monday from the mid 80s in the terrain
to the mid 90s in the lower elevations. Lows on Monday around 70F.
In addition, moisture in the near ground part of the atmosphere will
be on the rise so heat indices will become somewhat oppressive on
Sunday, rising into the low 90s, and dangerous on Monday, rising to
around 100 degrees in the lower elevations. Also on Monday, a strong
cold front will approach from the north, and this could lead to some
showers and thunderstorms later in the day.
Tuesday weather is a bit of a question mark at this time. If the
cold front pushes through the area, Tuesday will be cool and fair.
If the front hangs up across the area, it could be mostly cloudy
with additional showers and thunderstorms. Lows Tuesday in the 50s
and 60s and highs in the 70s to around 80.
For Wednesday, a wave may develop along the aforementioned cold
front and bring additional showers and thunderstorms. Lows in the
50s to around 60 and highs in the 70s to around 80.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A warm front is in the process of lifting north of the region
this evening. A low pressure system passing north of the St
Lawrence River Valley, and its cold front will bring scattered
showers and thunderstorms to the region this evening into
tonight.
The best window for thunderstorms will be until 06Z/THU. Some
brief reductions to IFR cigs/vsbys are possible with any
thunderstorms.
VFR conditions may return after 07Z in the cold advection in
the wake of the front at all the TAF sites, but MVFR is likely
again towards daybreak Thursday except at KPOU which should
remain VFR.
The winds will shift to the southwest to west early this
evening at 10-15 kts with some gusts in the 30 KT range at
KALB/KPSF. Winds will remain strong on Thursday with west to
northwest winds 10-20 KT with some gusts 25-30 KT at KALB/KPSF.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Some showers or thunderstorms are possible this evening with the
passage of a cold front. Behind this front, drier and windy
weather is expected for late tonight into tomorrow. RH values
will be as low as 45 percent on Thursday with west winds of 15
to 25 mph. Dry weather will continue again for Friday with RH
values falling to 35 to 45 percent and northwest winds of 5 to
10 mph.
&&
.HYDROLOGY...
No hydrological problems are anticipated into early next week.
A cold front will bring some showers and thunderstorms to the
region this evening. Although basin average amounts will be a
tenth to a quarter of an inch, locally higher totals are
possible due to thunderstorms.
Although there could be an isolated shower Thursday north of
the Capital Region, mainly dry weather is expected for the rest
of the week and into the weekend. This should allow rivers,
creeks, brooks, lakes, reservoirs, and streams levels to either
hold steady or slowly fall.
Some showers or thunderstorms are possible early next week,
especially for northern areas.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 11 PM EDT this evening for
NYZ032-033-038>040-047-082.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis/11
SHORT TERM...Frugis
LONG TERM...SND
AVIATION...SND/11
FIRE WEATHER...Frugis
HYDROLOGY...FrugisHazardous weather outlook, Jun 13, 4:25 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 425 PM EDT Wed Jun 13 2018 NYZ032-033-038>040-047-082-141100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Northern Fulton- 425 PM EDT Wed Jun 13 2018 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the western Adirondacks, Mohawk Valley and Schoharie County of east central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The combination of high temperatures and humidity levels could allow heat indices to reach 95 to 100 degrees Monday across portions of the mid Hudson Valley. If this potential increases, then a heat advisory would be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for Herkimer, Hamilton, Fulton, Montgomery and Schoharie Counties. NYZ041>043-048>052-058-063-083-084-141100- Northern Saratoga-Northern Warren-Northern Washington- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Greene-Western Ulster- Southeast Warren-Southern Washington- 425 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for the southeastern Adirondacks, Lake George Saratoga Region, Greater Capital District and eastern Catskills of east central New York. .DAY ONE...Tonight. There is a slight risk of severe thunderstorms today, mainly during the late afternoon and evening hours. Some thunderstorms will be capable of producing damaging winds as storms develop ahead of a cold front. Thunderstorms will generally move west to east at 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The combination of high temperatures and humidity levels could allow heat indices to reach 95 to 100 degrees Monday across portions of the mid Hudson Valley. If this potential increases, then a heat advisory would be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon or this evening. CTZ001-013-MAZ001-025-NYZ053-054-059>061-064>066-VTZ013>015-141100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Rensselaer-Eastern Rensselaer- Eastern Greene-Western Columbia-Eastern Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess-Bennington-Western Windham- Eastern Windham- 425 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Taconics and mid Hudson Valley of east central New York and southern Vermont. .DAY ONE...Tonight. There is a marginal risk of severe thunderstorms late this afternoon into this evening. Some thunderstorms will be capable of producing damaging winds as storms develop ahead of a cold front. Thunderstorms will generally move west to east at 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The combination of high temperatures and humidity levels could allow heat indices to reach 95 to 100 degrees Monday across portions of the mid Hudson Valley. If this potential increases, then a heat advisory would be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon or this evening.
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.